T Nation

Niacin Flushing

For anyone who uses Niacin, specifically the flushing variety (not the time-release, I hear it’s less beneficial)… do you experience intermittent flushing? It seems hit or miss with me… can go days without any noticeable effect (usually taking 2x/day), and then wham! it hits me.

Not concerned, just wondering if anyone else experiences it every once in a while. Perhaps the concentration in the pills varies? And interestingly, it only seems to hit with my dose later in the day… I usually pop one with my PWO meal in the morning, and rarely if ever feel the flushing effect.

I’ve use niacin on and off for several years. For me, the flush typically comes on 15-20 minutes after I take it, provided the dosage is high enough to induce a flush. The peak seems to last about 30 minutes and then it slowly fades over the course of an hour after that. Sometimes, if I don’t take enough to induce a flush, a flush may occur hours later while I’m lifting.

Several years ago, I read that taking the flush free niacin can potentially cause liver damage (not sure if that’s true) if taken in higher amounts so I typically take the regular niacin when I do. I prefer to take around 2500 mg, but you have to slowly work your way up to this amount.

1 Like